Alert archive / Oregon / Frost Advisories in 2012

Frost Advisory 41, NWS Medford, OR

October 4, 20125 counties in Oregon; Siskiyou County, California

NWS Medford, OR issued this frost advisory at Oct 4, 2012, 2:32 AM PDT for 5 counties in Oregon; Siskiyou County, California. It took effect at Oct 5, 2012, 3:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2012, 2:32 AM PDT (09:32 UTC)
In effect from
Oct 5, 2012, 3:00 AM PDT
Expired
Oct 5, 2012, 9:00 AM PDT
In force
6 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 76 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2012-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2012-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4394 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WWUS76 KMFR 040932
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
232 AM PDT THU OCT 4 2012

...FREEZING TEMPERATURES EAST OF THE CASCADES WITH AREAS OF FROST
ON THE WEST SIDE THIS MORNING AND AGAIN FRIDAY MORNING...

.COOL AIR REMAINS IN PLACE OVER OREGON AND PORTIONS OF NORTHERN
CALIFORNIA THIS MORNING. AS A RESULT...AREAS OF FROST ARE EXPECTED
WEST OF THE CASCADES THIS MORNING WITH MORE WIDESPREAD FREEZING
CONDITIONS ON THE EAST SIDE. BOTH WEST SIDE FROST AND EAST SIDE
FREEZING CONDITIONS WILL BE MORE WIDESPREAD TONIGHT AND FRIDAY
MORNING AS WINDS DECREASE AND SKIES REMAIN CLEAR. FROST IS NOT
EXPECTED IN THE MAJOR AGRICULTURAL AREAS AROUND MEDFORD AND
ASHLAND EITHER THIS MORNING OR FRIDAY MORNING.

CAZ082-084-ORZ029-041515-
/O.NEW.KMFR.FZ.A.0017.121005T1000Z-121005T1500Z/
/O.CON.KMFR.FZ.W.0020.121004T1000Z-121004T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
232 AM PDT THU OCT 4 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING. 

* TEMPERATURES: 28 TO 32 DEGREES. 

* TEMPERATURE INVERSION: A WEAK TO MODERATE INVERSION IS PRESENT
  THIS MORNING. A STRONGER INVERSION IS EXPECTED TONIGHT AND
  FRIDAY MORNING.

* LOCATIONS INCLUDE: KLAMATH FALLS...BONANZA...MERRILL IN 
  OREGON. TULELAKE...DORRIS...RURAL AREAS EAST OF MCCLOUD IN 
  CALIFORNIA. 

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  NOT PROPERLY PROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ORZ024-026-041515-
/O.NEW.KMFR.FR.Y.0041.121005T1000Z-121005T1500Z/
/O.CON.KMFR.FR.Y.0040.121004T1000Z-121004T1500Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITY OF...CAVE JUNCTION
232 AM PDT THU OCT 4 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURES: 33 TO 36 DEGREES.

* TEMPERATURE INVERSION: A WEAK TO MODERATE INVERSION IS PRESENT
  THIS MORNING. A STRONGER INVERSION IS EXPECTED TONIGHT AND
  FRIDAY MORNING.

* LOCATIONS INCLUDE: BUTTE FALLS...CAVE JUNCTION.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  NOT PROPERLY PROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ023-041515-
/O.NEW.KMFR.FR.Y.0041.121005T1000Z-121005T1500Z/
CENTRAL DOUGLAS COUNTY-
INCLUDING THE CITIES OF...DRAIN...SUTHERLIN...GREEN
232 AM PDT THU OCT 4 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY. 

* TEMPERATURES: 33 TO 36 DEGREES.

* TEMPERATURE INVERSION: A MODERATE INVERSION IS EXPECTED TONIGHT
  AND FRIDAY MORNING.

* LOCATIONS INCLUDE: DRAIN...SUTHERLIN...GREEN.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  NOT PROPERLY PROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ021-041500-
/O.CON.KMFR.FR.Y.0040.121004T1000Z-121004T1500Z/
SOUTH CENTRAL OREGON COAST-
232 AM PDT THU OCT 4 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURES: LOWS OF 33 TO 36 DEGREES ARE EXPECTED.

* TEMPERATURE INVERSION: A WEAK TO MODERATE INVERSION IS PRESENT
  THIS MORNING.

* LOCATIONS INCLUDE: MYRTLE POINT...COQUILLE. 

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  NOT PROPERLY PROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WRIGHT
4 follow-up statements
757 
WWUS76 KMFR 041459
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
759 AM PDT THU OCT 4 2012

...FREEZING TEMPERATURES EXPECTED EAST OF THE CASCADES WITH AREAS
OF FROST ON THE WEST SIDE AGAIN FRIDAY MORNING...

.COOL AIR REMAINS IN PLACE OVER OREGON AND PORTIONS OF NORTHERN
CALIFORNIA THIS MORNING. AS A RESULT...AREAS OF FROST ARE
EXPECTED WEST OF THE CASCADES THIS MORNING WITH MORE WIDESPREAD
FREEZING CONDITIONS ON THE EAST SIDE. BOTH WEST SIDE FROST AND
EAST SIDE FREEZING CONDITIONS WILL BE MORE WIDESPREAD TONIGHT AND
FRIDAY MORNING AS WINDS DECREASE AND SKIES REMAIN CLEAR. FROST IS
NOT EXPECTED IN THE MAJOR AGRICULTURAL AREAS AROUND MEDFORD AND
ASHLAND EITHER THIS MORNING OR FRIDAY MORNING.

CAZ082-084-ORZ029-042300-
/O.EXP.KMFR.FZ.W.0020.000000T0000Z-121004T1500Z/
/O.CON.KMFR.FZ.A.0017.121005T1000Z-121005T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
759 AM PDT THU OCT 4 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. A FREEZE
WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING.


* TEMPERATURES: 28 TO 32 DEGREES.

* TEMPERATURE INVERSION: A WEAK TO MODERATE INVERSION IS 
  PRESENT THIS MORNING. A STRONGER INVERSION IS EXPECTED 
  TONIGHT AND FRIDAY MORNING.

* LOCATIONS INCLUDE: KLAMATH FALLS...BONANZA...MERRILL IN 
  OREGON. TULELAKE...DORRIS...RURAL AREAS EAST OF MC CLOUD IN 
  CALIFORNIA.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  NOT PROPERLY PROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ORZ024-026-042300-
/O.EXP.KMFR.FR.Y.0040.000000T0000Z-121004T1500Z/
/O.CON.KMFR.FR.Y.0041.121005T1000Z-121005T1500Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITY OF...CAVE JUNCTION
759 AM PDT THU OCT 4 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
FRIDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. A FROST
ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY. 


* TEMPERATURES: 33 TO 36 DEGREES.

* TEMPERATURE INVERSION: A WEAK TO MODERATE INVERSION IS 
  PRESENT THIS MORNING. A STRONGER INVERSION IS EXPECTED 
  TONIGHT AND FRIDAY MORNING.

* LOCATIONS INCLUDE: BUTTE FALLS...CAVE JUNCTION.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  NOT PROPERLY PROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ021-041600-
/O.EXP.KMFR.FR.Y.0040.000000T0000Z-121004T1500Z/
SOUTH CENTRAL OREGON COAST-
759 AM PDT THU OCT 4 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

$$

ORZ023-042300-
/O.CON.KMFR.FR.Y.0041.121005T1000Z-121005T1500Z/
CENTRAL DOUGLAS COUNTY-
INCLUDING THE CITIES OF...DRAIN...SUTHERLIN...GREEN
759 AM PDT THU OCT 4 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT FRIDAY. 

* TEMPERATURES: 33 TO 36 DEGREES.

* TEMPERATURE INVERSION: A MODERATE INVERSION IS EXPECTED 
  TONIGHT AND FRIDAY MORNING. 

* LOCATIONS INCLUDE: DRAIN...SUTHERLIN...GREEN.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  NOT PROPERLY PROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BTL
757 
WWUS76 KMFR 042132
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
232 PM PDT THU OCT 4 2012

...FREEZING TEMPERATURES EXPECTED EAST OF THE CASCADES WITH AREAS
OF FROST ON THE WEST SIDE ON FRIDAY MORNING...

.DRY AIR...CLEAR SKIES...AND LIGHT WINDS WILL LEAD TO A FREEZE
ACROSS MUCH OF THE EAST SIDE FRIDAY MORNING WITH TEMPERATURES LIKELY
A BIT COOLER THAN WERE OBSERVED THIS MORNING. FROST IS EXPECTED IN
AND NEAR THE ILLINOIS VALLEY AGAIN ON FRIDAY MORNING, AS WELL
PORTIONS OF THE SMALLER VALLEYS OF JACKSON COUNTY.

ORZ023-042245-
/O.CAN.KMFR.FR.Y.0041.121005T1000Z-121005T1500Z/
CENTRAL DOUGLAS COUNTY-
INCLUDING THE CITIES OF...DRAIN...SUTHERLIN...GREEN
232 PM PDT THU OCT 4 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FROST
ADVISORY. 

LOWS WILL FALL TO BETWEEN 37 AND 42 ACROSS MOST VALLEY LOCATIONS
BY FRIDAY MORNING. THIS IS JUST SHORT OF TEMPERATURES REQUIRED TO
PRODUCE FROST.

$$

CAZ084-ORZ029-051600-
/O.UPG.KMFR.FZ.A.0017.121005T1000Z-121005T1500Z/
/O.NEW.KMFR.FZ.W.0021.121005T1000Z-121005T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
232 PM PDT THU OCT 4 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. 


* TEMPERATURES: 27 TO 32 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED
  FRIDAY MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE
  THE SURFACE.

* LOCATIONS INCLUDE: KLAMATH FALLS...ALTAMONT...BONANZA... AND
  MERRILL IN OREGON. TULELAKE AND DORRIS IN CALIFORNIA.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ082-051600-
/O.UPG.KMFR.FZ.A.0017.121005T1000Z-121005T1500Z/
/O.EXB.KMFR.FR.Y.0041.121005T1000Z-121005T1600Z/
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...MCCLOUD
232 PM PDT THU OCT 4 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES: 32 TO 37 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED
 FRIDAY MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE
 THE SURFACE.

* LOCATIONS INCLUDE: AREAS IN AND AROUND MC CLOUD.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ024-026-051600-
/O.EXT.KMFR.FR.Y.0041.121005T1000Z-121005T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITY OF...CAVE JUNCTION
232 PM PDT THU OCT 4 2012

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY.


* TEMPERATURES: 32 TO 36 DEGREES.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED
  FRIDAY MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE
  THE SURFACE.

* LOCATIONS INCLUDE: BUTTE FALLS...CAVE JUNCTION...WILLIAMS... AND 
  OBRIEN.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  NOT PROPERLY PROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BTL
235 
WWUS76 KMFR 050945
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
245 AM PDT FRI OCT 5 2012

...FREEZING TEMPERATURES EXPECTED EAST OF THE CASCADES WITH AREAS
OF FROST ON THE WEST SIDE ON THIS MORNING AND AGAIN SATURDAY
MORNING... 

.DRY AIR...CLEAR SKIES...AND LIGHT WINDS WILL LEAD TO A FREEZE
ACROSS MUCH OF THE EAST SIDE THIS MORNING. FROST IS EXPECTED IN
THE ILLINOIS VALLEY AGAIN ON FRIDAY MORNING...AS WELL PORTIONS OF
THE APPLEGATE AND SMALLER VALLEYS OF JACKSON COUNTY. EXPECT FROST
AND FREEZE TO OCCUR AGAIN FRIDAY NIGHT AND SATURDAY MORNING.

CAZ084-ORZ029-052200-
/O.NEW.KMFR.FZ.W.0022.121006T1000Z-121006T1600Z/
/O.CON.KMFR.FZ.W.0021.121005T1000Z-121005T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
245 AM PDT FRI OCT 5 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FREEZE WARNING HAS BEEN ISSUED FROM 3 AM TO 9 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. A
FREEZE WARNING ALSO REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURES: 27 TO 32 DEGREES THIS MORNING AND AGAIN SATURDAY
  MORNING.

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED
  THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE THE
  SURFACE. INVERSION IS EXPECTED TO DEVELOP AGAIN FRIDAY NIGHT.

* LOCATIONS INCLUDE: KLAMATH FALLS...ALTAMONT...BONANZA... AND 
  MERRILL IN OREGON. TULELAKE AND DORRIS IN CALIFORNIA.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF
  LEFT UNPROTECTED. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ082-052200-
/O.NEW.KMFR.FR.Y.0042.121006T1000Z-121006T1500Z/
/O.CON.KMFR.FR.Y.0041.121005T1000Z-121005T1600Z/
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...MCCLOUD
245 AM PDT FRI OCT 5 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FROST ADVISORY HAS BEEN ISSUED FROM 3 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURES: 32 TO 37 DEGREES THIS MORNING AND AGAIN SATURDAY
  MORNING. 

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED
  THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE THE
  SURFACE. INVERSION IS EXPECTED TO DEVELOP AGAIN FRIDAY NIGHT. 

* LOCATIONS INCLUDE: AREAS IN AND AROUND MCCLOUD.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF
  LEFT UNPROTECTED. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ024-026-052200-
/O.NEW.KMFR.FR.Y.0042.121006T1000Z-121006T1500Z/
/O.CON.KMFR.FR.Y.0041.121005T1000Z-121005T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITY OF...CAVE JUNCTION
245 AM PDT FRI OCT 5 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FROST ADVISORY HAS BEEN ISSUED FROM 3 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURES: 32 TO 36 DEGREES THIS MORNING AND AGAIN SATURDAY
  MORNING. 

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED
  THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE
  THE SURFACE. INVERSION IS EXPECTED TO DEVELOP AGAIN FRIDAY
  NIGHT.

* LOCATIONS INCLUDE: BUTTE FALLS...CAVE JUNCTION...WILLIAMS...
  AND OBRIEN. 

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  NOT PROPERLY PROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
FB
196 
WWUS76 KMFR 051552
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
852 AM PDT FRI OCT 5 2012

...FREEZING TEMPERATURES EXPECTED EAST OF THE CASCADES WITH AREAS
OF FROST ON THE WEST SIDE AGAIN SATURDAY MORNING...

.DRY AIR...CLEAR SKIES...AND LIGHT WINDS WILL LEAD TO ANOTHER FROST
AND FREEZE OVER PORTIONS OF THE AREA SATURDAY MORNING.

CAZ084-ORZ029-060000-
/O.EXP.KMFR.FZ.W.0021.000000T0000Z-121005T1600Z/
/O.CON.KMFR.FZ.W.0022.121006T1000Z-121006T1600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS
852 AM PDT FRI OCT 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. 


* TEMPERATURES: 27 TO 32 DEGREES THIS MORNING AND AGAIN SATURDAY 
  MORNING. 

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED
  THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE THE
  SURFACE. AN INVERSION IS EXPECTED TO DEVELOP AGAIN TONIGHT.

* LOCATIONS INCLUDE: KLAMATH FALLS...ALTAMONT...BONANZA... AND 
  MERRILL IN OREGON. TULELAKE AND DORRIS IN CALIFORNIA.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR (ALL LOWER CASE)


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ082-060000-
/O.EXP.KMFR.FR.Y.0041.000000T0000Z-121005T1600Z/
/O.CON.KMFR.FR.Y.0042.121006T1000Z-121006T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...MCCLOUD
852 AM PDT FRI OCT 5 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
SATURDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. A FROST
ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. 


* TEMPERATURES: 32 TO 37 DEGREES THIS MORNING AND AGAIN SATURDAY 
  MORNING. 

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE 
  THE SURFACE. INVERSION IS EXPECTED TO DEVELOP AGAIN FRIDAY 
  NIGHT. 

* LOCATIONS INCLUDE: AREAS IN AND AROUND MCCLOUD.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR (ALL LOWER CASE)


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ024-026-060000-
/O.EXP.KMFR.FR.Y.0041.000000T0000Z-121005T1600Z/
/O.CON.KMFR.FR.Y.0042.121006T1000Z-121006T1500Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITY OF...CAVE JUNCTION
852 AM PDT FRI OCT 5 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
SATURDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. A FROST
ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. 


* TEMPERATURES: 32 TO 36 DEGREES THIS MORNING AND AGAIN SATURDAY 
  MORNING. 

* TEMPERATURE INVERSION: A FAIRLY STRONG INVERSION IS EXPECTED 
  THIS MORNING WITH ABOVE FREEZING TEMPERATURES EXPECTED ABOVE 
  THE SURFACE. INVERSION IS EXPECTED TO DEVELOP AGAIN FRIDAY 
  NIGHT.

* LOCATIONS INCLUDE: BUTTE FALLS...CAVE JUNCTION...WILLIAMS... 
  AND OBRIEN.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  NOT PROPERLY PROTECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR (ALL LOWER CASE)


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BTL/FB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Oct 4, 2:08 AM PDT, 24 minutes earlier.

Area forecast discussion, Oct 4, 2:08 AM PDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
208 AM PDT THU OCT 4 2012

.DISCUSSION...THE REX BLOCK REMAINS IN PLACE BETWEEN 130W AND 140W
THIS MORNING WITH DRY NORTHERLY FLOW ALOFT OVER THE PACNW. THE
THERMAL TROUGH REMAINS ALONG THE COAST WITH HIGH PRESSURE INLAND,
AND THE RESULTING GRADIENT CONTINUES TO PRODUCE GUSTY, DRY
OFFSHORE FLOW THROUGH THE MOUNTAINS. CURRENT FIRE WEATHER
HEADLINES FOR THIS MORNING LOOK WELL ON THEIR WAY TO VERIFYING AS
A RESULT AND WILL BE CONTINUED. COOL AIR IS WELL ESTABLISHED NOW
ACROSS MUCH OF THE EAST SIDE WITH COMPARATIVELY WARMER AIR
ASSOCIATED WITH THE THERMAL TROUGH REMAINING ENTRENCHED WEST OF
THE CASCADES. ALL OF THIS MEANS THAT, FOR MOST OF US, TODAY WILL
BE NEARLY INDISTINGUISHABLE FROM YESTERDAY WEATHER WISE.

THE ONE DIFFERENCE IS THAT STRATUS IS BEING PULLED NORTH ALONG THE
CALIFORNIA COAST TOWARD THE THERMAL TROUGH. IT HAS SLIPPED PAST
CAPE MENDOCINO AND WILL GET VERY CLOSE TO BROOKINGS LATER THIS
MORNING. AS LONG AS THE CENTER OF THE SURFACE LOW REMAINS
OFFSHORE, SO WILL THE WIND AND THE STRATUS. HOWEVER, THERE WILL
BE ANOTHER SHORTWAVE COMING DOWN THROUGH THE NORTH FLOW ALOFT
TODAY, AND THIS LOWERING OF HEIGHTS ALONG WITH A SLIGHT
RETROGRESSION OF THE UPPER LOW OFFSHORE SHOULD BE JUST ENOUGH TO
SHIFT GRADIENTS ONSHORE AT BROOKINGS LATER TODAY. THIS IS
CERTAINLY SUPPORTED BY FORECAST SOUNDINGS WHICH SHOW OFFSHORE FLOW
AT 925 MB WEAKENING BY LATE MORNING AND SURFACE GRADIENTS BECOME
ONSHORE SHORTLY THEREAFTER. SO AFTER A HOT DAY YESTERDAY WITH
HIGHS IN THE UPPER 80S IT'S BACK INTO THE 60S TODAY FOR THE
SOUTHERN CURRY COAST.

THE AFOREMENTIONED UPPER SHORT WAVE WILL HELP TO REINFORCE THE
COOL AIRMASS ON THE EAST SIDE AND WEAKENING GRADIENTS AND
CONTINUED CLEAR SKIES WILL ALLOW IT TO GET COLDER STILL TONIGHT.
HAVE ISSUED A NEW FREEZE WATCH FOR TONIGHT FOR SIMILAR PORTIONS OF
THE EAST SIDE AS WE HAVE GOING THIS MORNING. NORMALLY COLDER
POCKETS ON THE WEST SIDE WILL ALSO GET CHILLY AND WILL BE HOISTING
ANOTHER FROST ADVISORY ENCOMPASSING A LARGER PORTION OF THE WEST
SIDE FOR TONIGHT. THIS IS MOSTLY FOR THE UMPQUA, HIGHER VALLEYS IN
EASTERN JACKSON, AND THE ILLINOIS VALLEY. IT DOES *NOT* INCLUDE
THE MAJOR AG AREAS AROUND MEDFORD AND ASHLAND. AFTER THIS COOL
START, TOMORROW WILL ONCE AGAIN BE SUNNY WITH FAIRLY SEASONABLE
TEMPERATURES AREA-WIDE INLAND FROM THE COAST.

HAVEN'T MADE ANY CHANGES TO THE EXTENDED AS THE MODELS CONTINUE TO
SHOW WHAT THEY HAVE BEEN, AND THAT IS TO GRADUALLY SHIFT THE
OFFSHORE LOW INLAND LATE THIS WEEKEND INTO NEXT WEEK. WHILE THIS
WILL BRING AT LEAST A SMALL CHANCE FOR SHOWERS TO FAR SOUTHERN
OREGON AND NORCAL, THERE IS STILL NO SIGNIFICANT RAIN IN THE
OFFING FOR THE REGION FOR AT LEAST THE NEXT WEEK. -WRIGHT

&&

.AVIATION...STRATUS WITH LIFR CIGS AND VIS IS PUSHING NORTH ALONG
THE NORTHERN CALIFORNIA COAST THIS MORNING. THIS STRATUS WILL GET
NEAR KBOK BY 04/15Z AND THEN PUSH INTO THE CURRY COAST AROUND
04/18Z. LIFR CONDITIONS ARE EXPECTED TO CREEP NORTH ALONG THE
COAST THROUGH THE DAY REACHING CAPE BLANCO BY 05/03Z. VFR
CONDITIONS EXPECTED TO CONTINUE ELSEWHERE THROUGH THE NEXT 24
HOURS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 3 AM TO 8 AM PDT FRIDAY FOR ORZ023.
     RED FLAG WARNING UNTIL 9 AM PDT THIS MORNING FOR ORZ023-025>029.
     FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR ORZ021-024-026.
     FROST ADVISORY FROM 3 AM TO 8 AM PDT FRIDAY FOR ORZ024-026.
     FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     ORZ029.
     FREEZE WARNING UNTIL 8 AM PDT THIS MORNING FOR ORZ029.

CA...RED FLAG WARNING UNTIL 9 AM PDT THIS MORNING FOR CAZ080.
     FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     CAZ082-084.
     FREEZE WARNING UNTIL 8 AM PDT THIS MORNING FOR CAZ082-084.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 3 AM PDT EARLY THIS MORNING
     FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THIS
     AFTERNOON FOR PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ350.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT THIS AFTERNOON FOR
     PZZ370.
     HAZARDOUS SEAS WARNING UNTIL 2 PM PDT THIS AFTERNOON FOR PZZ370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT THIS MORNING FOR
     PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 11 AM PDT THIS MORNING FOR PZZ376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 9:05 PM PDTSmall Craft Advisory for WindsMFR26 hr
Oct 3, 10:51 PM PDTSmall Craft Advisory for Hazardous SeasMFR24 hr
Oct 4, 2:32 AM PDTFreeze WatchMFRKlamath12 hr
Oct 4, 2:32 PM PDTFreeze WarningMFRKlamath18 hr

Nearby

Frost Advisories in Oregon, 2012Frost Advisories in California, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.